Alert archive / Ohio / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 33, NWS Wilmington, OH

April 9, 2015Clermont County, Hamilton County, Ohio; Campbell County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Apr 9, 2015, 1:48 PM EDT for Clermont County, Hamilton County, Ohio; Campbell County, Kentucky. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2015, 1:48 PM EDT (17:48 UTC)
Expired
Apr 9, 2015, 2:15 PM EDT
In force
27 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Campbell County, KY, Clermont County, OH, Hamilton County, OH

The radar

The Cincinnati radar (KILN), 61 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 2:00 PM EDTTSTM WND DMGSummerside, OHVIA SOCIAL MEDIA. CONSTRUCTION FENCE BLOWN ONTO A CAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1204 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

601 
WUUS51 KILN 091748
SVRILN
KYC037-OHC025-061-091830-
/O.NEW.KILN.SV.W.0033.150409T1748Z-150409T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
148 PM EDT THU APR 9 2015

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLERMONT COUNTY IN SOUTHWEST OHIO...
  SOUTHEASTERN HAMILTON COUNTY IN SOUTHWEST OHIO...
  CAMPBELL COUNTY IN NORTHERN KENTUCKY...

* UNTIL 230 PM EDT.

* AT 145 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED
  NEAR ALEXANDRIA...MOVING NORTHEAST AT 45 MPH. AT
  135 PM...A TRAINED SPOTTER IN INDEPENDENCE REPORTED MEASURED
  WINDS TO 60 MPH.

  STORM HAZARDS INCLUDE...
  WINDS TO 60 MPH...
  PENNY SIZE HAIL...

* LOCATIONS IMPACTED INCLUDE...
  ALEXANDRIA...
  RIVERBEND AND CONEY ISLAND...
  NEW RICHMOND...
  ANDERSON TOWNSHIP...
  AMELIA...
  MILFORD...
  BETHEL...
  BATAVIA...

IN ADDITION...GUBSER MILL...SILVER GROVE...MELBOURNE...LUNKEN
AIRPORT...MENTOR...CALIFORNIA...FRUIT HILL AND BLAIRSVILLE ARE NEAR
THE PATH OF THIS SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3885 8431 3899 8440 3911 8445 3921 8430
      3924 8399 3889 8404 3886 8423 3887 8424
TIME...MOT...LOC 1748Z 236DEG 39KT 3898 8442

HAIL...0.75IN
WIND...60MPH

$$

HATZOS
2 follow-up statements
461 
WWUS51 KILN 091800
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
200 PM EDT THU APR 9 2015

KYC037-OHC061-091810-
/O.CAN.KILN.SV.W.0033.000000T0000Z-150409T1830Z/
CAMPBELL KY-HAMILTON OH-
200 PM EDT THU APR 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMILTON AND
CAMPBELL COUNTIES HAS BEEN CANCELLED...

THE STORM HAS MOVED EAST INTO CLERMONT COUNTY.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 3890 8422 3895 8429 3900 8430 3902 8432
      3915 8430 3917 8430 3920 8428 3921 8428
      3924 8399 3889 8404 3888 8412
TIME...MOT...LOC 1800Z 235DEG 40KT 3906 8423

$$

OHC025-091830-
/O.CON.KILN.SV.W.0033.000000T0000Z-150409T1830Z/
CLERMONT OH-
200 PM EDT THU APR 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR CLERMONT COUNTY...

AT 157 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
LOCATED NEAR WITHAMSVILLE...MOVING NORTHEAST AT 45 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
PENNY SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
MILFORD...BETHEL AND BATAVIA.

IN ADDITION...BANTAM...CLERMONT COUNTY AIRPORT...EAST FORK STATE
PARK...PERINTOWN...MULBERRY...DAY HEIGHTS...MOUNT REPOSE AND
OWENSVILLE ARE NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3890 8422 3895 8429 3900 8430 3902 8432
      3915 8430 3917 8430 3920 8428 3921 8428
      3924 8399 3889 8404 3888 8412
TIME...MOT...LOC 1800Z 235DEG 40KT 3906 8423

HAIL...0.75IN
WIND...60MPH

$$

HATZOS
453 
WWUS51 KILN 091815
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
215 PM EDT THU APR 9 2015

OHC025-091822-
/O.CAN.KILN.SV.W.0033.000000T0000Z-150409T1830Z/
CLERMONT OH-
215 PM EDT THU APR 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR CLERMONT COUNTY HAS BEEN
CANCELLED...

THE STORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS STORM...AS 
IT MOVES NORTHEAST THROUGH CLERMONT COUNTY.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 3890 8422 3895 8429 3900 8430 3902 8432
      3915 8430 3917 8430 3920 8428 3921 8428
      3924 8399 3889 8404 3888 8412
TIME...MOT...LOC 1812Z 235DEG 40KT 3914 8409

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 10:00 AM EDT, 3 hours 48 minutes earlier.

Area forecast discussion, Apr 9, 10:00 AM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1000 AM EDT THU APR 9 2015

.SYNOPSIS...
MULTIPLE UPPER LEVEL DISTURBANCES WILL BRING OCCASIONAL SHOWERS
AND THUNDERSTORMS TO THE AREA TODAY AND INTO THE EVENING HOURS. A
COLD FRONT WILL MOVE THROUGH LATE TONIGHT INTO EARLY FRIDAY MORNING.
HIGH PRESSURE WILL THEN WORK INTO THE REGION DURING THE DAY ON
FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SOUTHWEST MOIST FLOW WITH ILN/S FA IN WARM SECTOR TODAY. MID LEVEL
S/W OVER THE CENTRAL PLAINS TO LIFT NE AND TAKE ON NEGATIVE TILT
AS IT MOVES INTO MS VLY BY EVENING AND THE GREAT LAKES OVERNIGHT.
ILN/S 12Z SOUNDING SHOWS ELEVATED MIXED LAYER WITH STEEP LAPSE RATES
BETWEEN 700 AND 500 MB. THIS WILL HELP PROVIDE INSTBY TODAY. MODIFYING
THIS MORNINGS SOUNDING WITH 71/62 TEMP/DEWPOINT YIELDS BLYR CAPE
OF 1500 J/KG. EXPECT THIS MODERATE INSTBY TO FUEL STORMS WITH A
TIME FRAME DURING THE EARLY AFTN.

THE CONVECTIVE ENABLING MODELS SHOWING A CONSISTENT SIGNAL WITH A
ROUND OF CONVECTION DURING THE EARLY AFTN AT LEADING EDGE OF LOW
LEVEL JET. PW/S AROUND 1.5 INCHES WHICH IS GREATER THAN 250
PERCENT OF NORMAL. STORMS WILL BE EFFICIENT RAIN PRODUCERS.

AFTER THIS AFTN ROUND OF STORMS EXPECT A GENERAL LULL GOING INTO
THE EVENING BEFORE NEXT ROUND OF STORMS AFTER MIDNIGHT ASSOCIATED
WITH THE COLD FRONT.

WILL CONTINUE FLASH FLOOD WATCH WITH ANTECEDENT CONDITIONS VERY WET
AND A COUPLE OF ROUNDS OF STORMS EXPECTED.

IN WARM SECTOR...HIGHS IN THE MID/UPPER 70S EXPECTED TODAY.

PREVIOUS DISCUSSION...
WENT WITH A NAM AND HRW ARW/NMM BLEND FOR THIS FORECAST. AS AN
UPPER LEVEL DISTURBANCE MOVED THROUGH OVERNIGHT SHOWERS AND
THUNDERSTORMS DEVELOPED ACROSS PRIMARILY NORTHERN PORTIONS OF THE
FA. SOME OF THESE THUNDERSTORMS REMAIN OVER NORTHERN PORTIONS OF
THE FA.

ANOTHER DISTURBANCE IS EXPECTED TO MOVE THROUGH DURING THE
LATE MORNING AND INTO THE AFTERNOON HOURS. THIS FEATURE WILL ALLOW
FOR ADDITIONAL WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY. SOME
OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND
LARGE HAIL THE PRIMARY SEVERE THREATS. IN ADDITION...DUE TO ALL
THE PREVIOUS RAINFALL...ADDITIONAL RAINFALL MAY LEAD TO FLOODING
ISSUES. THE ENTIRE AREA IS IN A SLIGHT RISK FOR EXCESSIVE
RAINFALL. DUE TO THE EXPECTED ADDITIONAL RAINFALL DECIDED TO EXPAND THE
FLASH FLOOD WATCH TO COVER THE WHOLE AREA AND ALSO TO EXTEND IT IN
TIME THROUGH TONIGHT.

SOUTHERLY FLOW WILL PICK UP ACROSS THE FA TODAY. WIND GUSTS OF 25
TO 30 MPH WILL BE POSSIBLE TODAY. DECENT SOUTHERLY FLOW WILL ALSO
HELP TEMPERATURES RISE INTO THE 70S TO AROUND 80 TODAY. THIS IS
WELL ABOVE NORMAL FOR THIS TIME OF YEAR.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
THERE WILL BE A BRIEF LULL OR DECREASE IN THE PRECIPITATION AT THE
START OF THE SHORT TERM. THIS WILL BE SHORT LIVED AS ANOTHER UPPER
LEVEL DISTURBANCE IS EXPECTED TO MOVE THROUGH THE AREA THIS
EVENING BRINGING ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT TO
THE REGION. SOME OF THESE STORMS MAY ALSO BE SEVERE WITH DAMAGING
WINDS AND LARGE HAIL.

A COLD FRONT WILL APPROACH AND MOVE THROUGH TONIGHT INTO EARLY
FRIDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS
FEATURE. THE PRIMARY THREAT WILL BE DAMAGING WINDS ALTHOUGH A
TORNADO CANNOT BE RULED OUT. CONTINUED TO HIGHLIGHT THE SEVERE
THREAT IN THE HWO. STORMS WILL MOVE OUT EARLY FRIDAY MORNING AND
HIGH PRESSURE WILL THEN BUILD INTO THE REGION. WINDS WILL BE GUSTY
AT TIMES TONIGHT INTO FRIDAY. WIND GUSTS UPWARDS OF 30 TO 35 MPH
WILL BE POSSIBLE TONIGHT INTO FRIDAY. WINDS WILL DECEASE FRIDAY
EVENING WITH HIGH PRESSURE.

A FEW SHOWERS ARE POSSIBLE ACROSS EXTREME NORTHERN PORTIONS OF THE
FA FRIDAY NIGHT. THIS IS DUE TO AN UPPER LEVEL DISTURBANCE THAT
WILL STAY PRIMARILY NORTH OF THE FA. HIGH PRESSURE AND COOLER
WEATHER WILL BE IN PLACE FOR SATURDAY.

SKIES WILL BE MOSTLY CLEAR SATURDAY NIGHT. TEMPERATURES ARE
EXPECTED TO DROP DOWN INTO THE 30S ACROSS THE FA SATURDAY NIGHT.
WITH MOSTLY CLEAR SKIES AND LIGHT WINDS...THERE IS THE
POTENTIAL FOR FROST FORMATION ACROSS PORTIONS OF THE FA.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
PERIOD STARTS TRANQUIL BUT ACTIVE WEATHER IS FORECAST TO RETURN
EARLY NEXT WEEK. A LARGE AREA OF HIGH PRESSURE WILL BE MOVING ACROSS
THE AREA ON SUNDAY. THIS WILL BRING A DRY SPELL THROUGH THE
WEEKEND.

FOR MONDAY THROUGH WEDNESDAY...A WAVY FRONTAL BOUNDARY CONTAINING
ABUNDANT DEEP MOISTURE WILL DEVELOP...RESULTING IN A GOOD CHANCE FOR
SHOWERS AND THUNDERSTORMS EACH DAY. THOUGH IT IS TOO EARLY TO GIVE
AN ACCURATE PREDICTION FOR COVERAGE...DURATION AND INTENSITY OF
THUNDERSTORMS FOR A PARTICULAR LOCATION...THE POTENTIAL EXISTS FOR
SEVERAL ROUNDS OF STRONG TO SEVERE CONVECTION FOR THE FIRST HALF OF
NEXT WEEK.

TEMPERATURES WILL SHOW A WARMING TREND STARTING ON SUNDAY AS THE LOW
LEVEL FLOW TURNS SOUTHERLY...WITH HIGHS REACHING AROUND 70 IN MOST
LOCATIONS BY WEDNESDAY.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
VFR CONDITIONS PREVAIL TO START THE TAF PERIOD WITH SOUTH WINDS TO
GRADUALLY INCREASE DURING THE MORNING. EXPECT ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS TO MOVE ACROSS ALL TERMINALS THIS
AFTERNOON. STILL SOME TIMING UNCERTAINTIES SO DID NOT WANT TO GO
WITH TEMPO THUNDER AT THIS POINT. JUST STUCK WITH VCTS DURING THE
TIME PERIOD WHEN THE CHANCE IS HIGHEST. BUT CERTAINLY CONVECTION
WILL BE POSSIBLE OUTSIDE THAT WINDOW. SOUTH WINDS WILL GUST UP TO
25 KT THIS AFTERNOON. WINDS SHOULD DIMINISH SOMEWHAT TOWARDS 00Z
WITH A LULL IN CONVECTIVE ACTIVITY. BUT MORE STORMS WILL OCCUR
LATE IN THE TAF PERIOD AS A COLD FRONT MOVES THROUGH. BEHIND THE
FRONT EXPECT GUSTY WEST SOUTHWEST WINDS AND A PERIOD OF MVFR
CEILINGS.

OUTLOOK...MVFR CEILINGS ARE POSSIBLE FRIDAY MORNING. WEST WINDS
GUSTING UP TO 30 KT POSSIBLE FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ089>100.
IN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ050-058-059-066-
     073>075-080.

&&

SYNOPSIS...NOVAK
NEAR TERM...AR
SHORT TERM...NOVAK
LONG TERM...CONIGLIO
AVIATION...
Hazardous weather outlook, Apr 9, 10:16 AM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1016 AM EDT THU APR 9 2015

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-101415-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
1016 AM EDT THU APR 9 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND
TONIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WIND
GUSTS AND LARGE HAIL.  AN ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 9, 11:31 AM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1131 AM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      5 S OWENTON             38.47N 84.84W
04/08/2015                   OWEN               KY   EMERGENCY MNGR

            DEBRIS ACROSS SOME ROADS IN SOUTHERN PORTIONS OF THE
            COUNTY DUE TO FLASH FLOODING.

&&
Special weather statement, Apr 9, 11:49 AM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1149 AM EDT THU APR 9 2015

OHZ035-042-043-091615-
AUGLAIZE OH-DARKE OH-SHELBY OH-
1149 AM EDT THU APR 9 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN SHELBY...NORTHEASTERN
DARKE AND SOUTHWESTERN AUGLAIZE COUNTIES THROUGH 1215 PM EDT...

AT 1145 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR DARKE
COUNTY AIRPORT...MOVING NORTHEAST AT 45 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MINSTER...NEW BREMEN
AND SIDNEY.

ALSO...YORKSHIRE...OSGOOD...RUSSIA...WILLOWDELL...NEWPORT...EGYPT...
HOUSTON...FORT LORAMIE...LAKE LORAMIE STATE PARK AND NEWBERN ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 4043 8416 4026 8412 4018 8456 4032 8460
      4036 8454 4036 8446 4041 8446 4048 8433

HATZOS
Special weather statement, Apr 9, 12:46 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1246 PM EDT THU APR 9 2015

KYZ089-094-091715-
OWEN KY-CARROLL KY-
1246 PM EDT THU APR 9 2015

...A STRONG THUNDERSTORM WILL AFFECT CARROLL AND WESTERN OWEN
COUNTIES THROUGH 115 PM EDT...

AT 1244 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 15 MILES
SOUTHWEST OF CARROLLTON...MOVING NORTHEAST AT 50 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
CARROLLTON...PRESTONVILLE...ENGLISH..
GENERAL BUTLER STATE PARK...LANGSTAFF...WORTHVILLE...EASTERDAY...
SQUIRESVILLE...EAGLE STATION...GHENT AND WHEATLEY.

LAT...LON 3869 8520 3869 8517 3876 8502 3856 8487
      3850 8503 3852 8503 3856 8501 3856 8507
      3859 8509 3858 8521 3863 8523 3866 8526

HATZOS
Special weather statement, Apr 9, 1:02 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
102 PM EDT THU APR 9 2015

INZ080-KYZ089>091-094-095-091730-
SWITZERLAND IN-OWEN KY-BOONE KY-CARROLL KY-GALLATIN KY-GRANT KY-
102 PM EDT THU APR 9 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN GRANT...
GALLATIN...CARROLL...BOONE...OWEN AND SWITZERLAND COUNTIES THROUGH
130 PM EDT...

AT 1259 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM VEVAY TO 5 MILES SOUTH OF WORTHVILLE...MOVING
NORTHEAST AT 50 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...KENTUCKY SPEEDWAY...
WARSAW AND OWENTON.

ALSO...EAGLE STATION...WHEATLEY...MARKLAND...GRATZ...ETHRIDGE...
CARSON...MONTEREY...FLORENCE...SANDERS AND SQUIRESVILLE ARE NEAR THE
PATH OF THIS LINE OF STRONG THUNDERSTORMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3842 8489 3844 8497 3847 8496 3849 8500
      3852 8499 3850 8501 3851 8503 3856 8501
      3856 8507 3859 8509 3859 8514 3877 8512
      3894 8473 3883 8464 3852 8458 3841 8489

HATZOS
Special weather statement, Apr 9, 1:19 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
119 PM EDT THU APR 9 2015

OHZ088-091745-
SCIOTO OH-
119 PM EDT THU APR 9 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SCIOTO COUNTY
THROUGH 145 PM EDT...

AT 117 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR FRANKLIN
FURNACE...MOVING NORTHEAST AT 50 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
WHEELERSBURG...FRANKLIN FURNACE...POWELLSVILLE AND LYRA.

LAT...LON 3859 8285 3871 8288 3886 8267 3885 8265
      3876 8265 3873 8269 3869 8269 3868 8271
      3867 8276 3864 8276 3860 8274 3857 8282

HATZOS
Local storm report, Apr 9, 1:48 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
148 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND GST     5 S INDEPENDENCE        38.88N 84.55W
04/09/2015  M60 MPH          KENTON             KY   TRAINED SPOTTER

            PENNY SIZED HAIL ACCOMPANIED THIS STORM

&&

BINAU

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:36 PM EDTSpecial Weather StatementILNHamilton24 min
Apr 8, 8:38 PM EDTAreal Flood AdvisoryILNAdams, Brown3 hr
Apr 8, 8:43 PM EDTAreal Flood AdvisoryILNChampaign, Clark, Madison, Miami, Union3 hr
Apr 8, 8:52 PM EDTSevere Thunderstorm WarningILNBrown, Butler, Clermont, Clinton, Hamilton, Warren23 min
Apr 8, 9:03 PM EDTAreal Flood AdvisoryILNFairfield, Franklin, Hocking, Licking, Pickaway3 hr
Apr 8, 9:08 PM EDTAreal Flood AdvisoryILNAdams, Pike, Scioto5 hr
Apr 8, 9:39 PM EDTAreal Flood AdvisoryILNClermont2 hr
Apr 8, 10:18 PM EDTSevere Thunderstorm WarningILNAdams, Brown27 min
Apr 8, 10:46 PM EDTAreal Flood WarningILNButler, Hamilton12 hr
Apr 9, 2:51 AM EDTSpecial Weather StatementILNUnion24 min
Apr 9, 2:53 AM EDTSpecial Weather StatementILNDelaware, Union37 min
Apr 9, 3:47 AM EDTSpecial Weather StatementILNFayette28 min
Apr 9, 4:25 AM EDTSpecial Weather StatementILNMadison35 min
Apr 9, 6:01 AM EDTAreal Flood AdvisoryILNLicking3 hr
Apr 9, 10:05 AM EDTSpecial Weather StatementILNMiami40 min
Apr 9, 10:41 AM EDTSpecial Weather StatementILNChampaign34 min
Apr 9, 11:49 AM EDTSpecial Weather StatementILNShelby26 min
Apr 9, 1:55 PM EDTSpecial Weather StatementILNClinton35 min
Apr 9, 2:15 PM EDTSpecial Weather StatementILNBrown30 min
Apr 9, 2:24 PM EDTSpecial Weather StatementILNBrown36 min
Apr 9, 2:27 PM EDTSpecial Weather StatementILNFayette33 min
Apr 9, 2:34 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Highland24 min
Apr 9, 2:41 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Highland, Pickaway, Ross34 min
Apr 9, 2:47 PM EDTRiver Flood WarningILNPickaway64 hr
Apr 9, 2:58 PM EDTSevere Thunderstorm WarningILNFayette, Pickaway, Ross32 min
Apr 9, 3:17 PM EDTSpecial Weather StatementILNPike28 min
Apr 9, 3:27 PM EDTSevere Thunderstorm WarningILNAdams, Pike, Ross, Scioto33 min
Apr 9, 3:28 PM EDTSpecial Weather StatementILNFairfield32 min
Apr 9, 3:55 PM EDTSevere Thunderstorm WarningILNLicking20 min
Apr 9, 4:05 PM EDTSpecial Weather StatementILNHocking25 min
Apr 9, 5:57 PM EDTSevere Thunderstorm WarningILNButler, Hamilton33 min
Apr 9, 6:21 PM EDTSevere Thunderstorm WarningILNButler, Clermont, Hamilton, Warren39 min
Apr 9, 6:23 PM EDTSevere Thunderstorm WarningILNButler, Montgomery, Preble, Warren37 min
Apr 9, 6:46 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Greene, Miami, Montgomery22 min
Apr 9, 6:56 PM EDTSpecial Weather StatementILNClinton34 min
Apr 9, 7:33 PM EDTSpecial Weather StatementILNClinton27 min
Apr 8, 9:14 PM EDTAreal Flood AdvisoryILNGrant, Owen3 hr
Apr 8, 10:12 PM EDTSpecial Weather StatementILNLewis, Mason33 min
Apr 9, 12:46 PM EDTSpecial Weather StatementILNCarroll29 min
Apr 9, 1:02 PM EDTSpecial Weather StatementILNCarroll, Gallatin, Grant, Owen28 min
Apr 9, 1:19 PM EDTSpecial Weather StatementILNGreenup26 min
Apr 9, 1:28 PM EDTSevere Thunderstorm WarningILNBoone, Campbell, Gallatin, Grant, Kenton, Owen and 1 more32 min
Apr 9, 2:02 PM EDTSpecial Weather StatementILNGrant, Owen28 min
Apr 9, 2:49 PM EDTSevere Thunderstorm WarningILNGrant, Owen, Pendleton26 min
Apr 9, 5:27 PM EDTSpecial Weather StatementILNBoone33 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2015Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.